SEARCH

SEARCH BY CITATION

Keywords:

  • adverse drug reactions;
  • maculopapular rashes;
  • non-ionic X-ray contrast media;
  • Solutrast® (iopamidol);
  • late-type allergy;
  • cross-reactivity

In the past few years, there have been an increasing number of publications on delayed intolerance reactions, including rashes, following the use of X-ray contrast media. We report a patient in whom infiltrated erythema of the face and generalized maculopapular rashes occurred on 2 occasions, within 1 day, following the use of the X-ray contrast medium Solutrast® (iopamidol) for coronary angiography. The allergological investigations for clarification included prick tests and patch tests using a series of contrast media, as well as individual intravenous provocation tests. We found the cause to be a late-type allergy to the active substance iopamidol contained in the contrast medium Solutrast®. We found a concomitant cross-reactivity to the contrast media iopromid and iomeprol. All 3 contrast media represent the monomeric, non-ionic type.